

Author: Rogachevskii Igor Kleeorin Nathan
Publisher: Taylor & Francis Ltd
ISSN: 0309-1929
Source: Geophysical and Astrophysical Fluid Dynamics, Vol.100, Iss.3, 2006-06, pp. : 243-263
Disclaimer: Any content in publications that violate the sovereignty, the constitution or regulations of the PRC is not accepted or approved by CNPIEC.
Abstract
We determine the nonlinear drift velocities of the mean magnetic field and nonlinear turbulent magnetic diffusion in a turbulent convection. We show that the nonlinear drift velocities are caused by three kinds of the inhomogeneities; i.e., inhomogeneous turbulence, the nonuniform fluid density and the nonuniform turbulent heat flux. The inhomogeneous turbulence results in the well-known turbulent diamagnetic and paramagnetic velocities. The nonlinear drift velocities of the mean magnetic field cause the small-scale magnetic buoyancy and magnetic pumping effects in the turbulent convection. These phenomena are different from the large-scale magnetic buoyancy and magnetic pumping effects which are due to the effect of the mean magnetic field on the large-scale density stratified fluid flow. The small-scale magnetic buoyancy and magnetic pumping can be stronger than these large-scale effects when the mean magnetic field is smaller than the equipartition field. We discuss the small-scale magnetic buoyancy and magnetic pumping effects in the context of the solar and stellar turbulent convection. We demonstrate also that the nonlinear turbulent magnetic diffusion in the turbulent convection is anisotropic even for a weak mean magnetic field. In particular, it is enhanced in the radial direction. The magnetic fluctuations due to the small-scale dynamo increase the turbulent magnetic diffusion of the toroidal component of the mean magnetic field, while they do not affect the turbulent magnetic diffusion of the poloidal field.
Related content




By Proctor M. R. E. Weiss N. O. Thompson S. D. Roxburgh N. T.
Geophysical and Astrophysical Fluid Dynamics, Vol. 105, Iss. 1, 2011-02 ,pp. :




Magnetic Fluctuations for Small Magnetic Prandtl Numbers
Studia Geophysica et Geodaetica, Vol. 42, Iss. 3, 1998-07 ,pp. :